MAUDE Adverse Event Report: ABBOTT VASCULAR STARCLOSE SE VASCULAR CLOSURE SYSTEM; VESSEL CLOSURE CLIP

ABBOTT VASCULAR STARCLOSE SE VASCULAR CLOSURE SYSTEM; VESSEL CLOSURE CLIP
Model Number 14679-05
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that this was an arteriotomy closure of the right common femoral artery using a starclose se device after a coiling aneurysm embolization procedure using a 6f sheath.Reportedly, the clip deployed; however, hemostasis was not fully achieved as only partial capture of the vessel was obtained with the clip.Manual compression was applied to achieve hemostasis.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported failure to fire is case conditional and cannot be replicated in a lab environment, therefore was not confirmed.A review of the manufacturing records revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure.In this case, it is likely the angle of the device was inadequate to fully capture the vessel.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
STARCLOSE SE VASCULAR CLOSURE SYSTEM
Common Device Name
VESSEL CLOSURE CLIP
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17025110
Report Number2024168-2023-05639
Device Sequence Number20564976
Product Code MGB
UDI-Device Identifier08717648175060
UDI-Public08717648175060
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P050007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2024
Device Model Number14679-05
Device Catalogue Number14679-05
Device Lot Number3011741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight77 KG